You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Independence of the Prime Ideal Theorem from the Order-Extension Principle
U. Felgner and J. K. Truss
The Journal of Symbolic Logic
Vol. 64, No. 1 (Mar., 1999), pp. 199-215
Published by: Association for Symbolic Logic
Stable URL: http://www.jstor.org/stable/2586759
Page Count: 17
You can always find the topics here!Topics: Boolean algebras, Induced substructures, Atoms, Mathematical theorems, Axiom of choice, Isomorphism, Lexicography, Homomorphisms, Boolean data, Mathematical set theory
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
It is shown that the boolean prime ideal theorem BPIT: every boolean algebra has a prime ideal, does not follow from the order-extension principle OE: every partial ordering can be extended to a linear ordering. The proof uses a Fraenkel-Mostowski model, where the family of atoms is indexed by a countable universal-homogeneous boolean algebra whose boolean partial ordering has a `generic' extension to a linear ordering. To illustrate the technique for proving that the order-extension principle holds in the model we also study Mostowski's ordered model, and give a direct verification of OE there. The key technical point needed to verify OE in each case is the existence of a support structure.
The Journal of Symbolic Logic © 1999 Association for Symbolic Logic